MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48025
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
510 (k) number; k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During deployment, the yellow marker was in view and upon 50% deployment, the user pulled the safety wire but it was extremely difficulty to remove.The wire was removed with force, and the stent deployed significantly past the intended target site.Another stent is scheduled to be placed on (b)(6) 2018.
 
Event or Problem Description
During deployment, the yellow marker was in view and upon 50% deployment, the user pulled the safety wire but it was extremely difficulty to remove.The wire was removed with force, and the stent deployed significantly past the intended target site.Another stent is scheduled to be placed on (b)(6) 2018.Additional information received: what is the overall outcome of the interventional procedure? the stent deployed perfectly.Was there any difficulty noted during the interventional procedure? not at all.Are any images available to aid in investigation? no.
 
Additional Manufacturer Narrative
510 (k) number; k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to mfr site as follows: importer site contact and address: (b)(6).(b)(4).Importer site establishment registration number: (b)(4).Lab evaluation: the evo-22-27-6-d device of lot number: c1546233 was unavailable for evaluation.With the information provided, document based investigation was conducted.As per customer testimony "the stent deployed perfectly." documents review including ifu review: prior to distribution all evo-22-27-6-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for qc did not reveal any issues which could have contributed to this complaint issue.A review of the manufacturing records for evo-22-27-6-d device of lot number: c1546233 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot#: c1546233; upon review of complaints this failure mode has not occurred previously with this lot#: c1546233.The instructions for use ifu0053-9 which accompanies this device instructs the user to "when stent point -of -no return has been passed, pull safety wire out of delivery handle near wire guide port." there is no evidence to suggest that the customer did not follow the instructions for use ( ifu0053-9).Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to kinked flexor or tortuous anatomy.Potentially flexor may have gotten kinked on insertion into scope causing trigger wire very difficult to release.The force required to remove the safety wire could have contributed to the deployment of the stent beyond the targeted site as per the engineering assessment: "during the difficult removal of the safety wire (delivery system in one hand applying distal force and safety wire in the other hand applying proximal force) it¿s likely distal force was applied to the delivery system in order to remove the safety resulting in a delivery system/stent distal movement.This would have contributed to stent deployment significantly pass the intended target site," summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed based on the customer's testimony.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8235795
Report Number3001845648-2019-00011
Device Sequence Number10814038
Product Code MUM
UDI-Device Identifier10827002480251
UDI-Public(01)10827002480251(17)201004(10)C1546233
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2020
Device Model NumberG48025
Device Catalogue NumberEVO-22-27-6-D
Device Lot NumberC1546233
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;